EconPapers    
Economics at your fingertips  
 

On the principle of optimality for nonstationary deterministic dynamic programming

Takashi Kamihigashi

International Journal of Economic Theory, 2008, vol. 4, issue 4, 519-525

Abstract: This note considers a general nonstationary infinite‐horizon optimization problem in discrete time. We allow the state space in each period to be an arbitrary set, and the return function in each period to be unbounded. We do not require discounting, nor do we require the constraint correspondence in each period to be nonempty‐valued. The objective function is defined as the limit superior or inferior of the finite sums of return functions. We show that the sequence of time‐indexed value functions satisfies the Bellman equation if and only if its right‐hand side is well defined; that is, it does not involve −∞+ ∞.

Date: 2008
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (17) Track citations by RSS feed

Downloads: (external link)
https://doi.org/10.1111/j.1742-7363.2008.00092.x

Related works:
Working Paper: On the Principle of Optimality for Nonstationary Deterministic Dynamic Programming (2007) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:ijethy:v:4:y:2008:i:4:p:519-525

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=1742-7355

Access Statistics for this article

International Journal of Economic Theory is currently edited by Kazuo Nishimura and Makoto Yano

More articles in International Journal of Economic Theory from The International Society for Economic Theory
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2019-08-20
Handle: RePEc:bla:ijethy:v:4:y:2008:i:4:p:519-525